Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freeze warning at Apr 22, 2012, 3:02 PM CDT for 6 counties in Illinois; Clinton County, Dubuque County, Jackson County, Iowa. It took effect at Apr 23, 2012, 3:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 3:02 PM CDT (20:02 UTC)
- In effect from
- Apr 23, 2012, 3:00 AM CDT
- Expired
- Apr 23, 2012, 7:06 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Clinton County, IA, Dubuque County, IA, Jackson County, IA, Bureau County, IL, Carroll County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WWUS73 KDVN 222002 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT SUN APR 22 2012 ...FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS LATE TONIGHT... .CONDITIONS WILL BE FAVORABLE TONIGHT FOR TEMPERATURES AT OR JUST BELOW FREEZING OVER NORTHWEST ILLINOIS AND OVER PARTS OF EAST CENTRAL IOWA AND WEST CENTRAL ILLINOIS. SKIES WILL CONTINUE TO CLEAR THIS EVENING WITH WINDS BECOMING LIGHT OUT OF THE NORTHEAST AS HIGH PRESSURE MOVES INTO THE REGION. THE CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FREEZING TEMPERATURES AND ALSO SOME PATCHY FROST LATE TONIGHT. IAZ042-054-066-ILZ001-002-007-009-017-018-230615- /O.NEW.KDVN.FZ.W.0006.120423T0800Z-120423T1300Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- BUREAU-PUTNAM- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... PRINCETON...HENNEPIN 302 PM CDT SUN APR 22 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TIMING...TEMPERATURES ARE EXPECTED TO DROP TO 32 DEGREES OR SLIGHTLY LOWER BY 3 AM AND WILL REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS UNTIL AFTER SUNRISE. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS THE ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ NICHOLS
3 follow-up statements
212 WWUS73 KDVN 230147 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 847 PM CDT SUN APR 22 2012 ...FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS LATE TONIGHT... .CONDITIONS WILL BE FAVORABLE TONIGHT FOR TEMPERATURES AT OR JUST BELOW FREEZING OVER NORTHWEST ILLINOIS AND OVER PARTS OF EAST CENTRAL IOWA AND WEST CENTRAL ILLINOIS. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FREEZING TEMPERATURES AND ALSO SOME PATCHY FROST LATE TONIGHT. IAZ042-054-066-ILZ001-002-007-009-017-018-231200- /O.CON.KDVN.FZ.W.0006.120423T0800Z-120423T1300Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- BUREAU-PUTNAM- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... PRINCETON...HENNEPIN 847 PM CDT SUN APR 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * TIMING...TEMPERATURES ARE EXPECTED TO DROP TO 32 DEGREES OR SLIGHTLY LOWER BY 3 AM AND WILL REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS UNTIL AFTER SUNRISE. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS THE ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
038 WWUS73 KDVN 230859 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 359 AM CDT MON APR 23 2012 ...FREEZING TEMPERATURES EXPECTED FOR A FEW HOURS EARLY THIS MORNING... .CONDITIONS WILL BE FAVORABLE THIS MORNING FOR TEMPERATURES NEAR OR JUST BELOW FREEZING OVER NORTHWEST AND WEST CENTRAL ILLINOIS AND OVER PARTS OF EAST CENTRAL IOWA. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FREEZING TEMPERATURES AND ALSO SOME PATCHY FROST. IAZ042-054-066-ILZ001-002-007-009-017-018-231300- /O.CON.KDVN.FZ.W.0006.000000T0000Z-120423T1300Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- BUREAU-PUTNAM- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... PRINCETON...HENNEPIN 359 AM CDT MON APR 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...TEMPERATURES ARE EXPECTED TO DROP NEAR 32 DEGREES OR SLIGHTLY LOWER AND REMAIN THERE FOR A FEW HOURS UNTIL AFTER SUNRISE. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO UNPROTECTED SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
599 WWUS73 KDVN 231206 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 706 AM CDT MON APR 23 2012 IAZ042-054-066-ILZ001-002-007-009-017-018-231315- /O.CAN.KDVN.FZ.W.0006.000000T0000Z-120423T1300Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- BUREAU-PUTNAM- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... PRINCETON...HENNEPIN 706 AM CDT MON APR 23 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE NOW RISEN ABOVE FREEZING. THUS...THE FREEZE WARNING HAS BEEN CANCELLED. $$ LE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 22, 2:57 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 22, 2:57 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SUN APR 22 2012
.SYNOPSIS...
DEVELOPING LARGE...MAJOR STORM SYSTEM IN MID ATLANTIC COMBINING
WITH HIGH PRESSURE OVER MINNESOTA TO BRING CLEARING SKIES ON
NORTHEAST WINDS. UPSTREAM ANALYSIS SUPPORTS MOSTLY CLEAR TO CLEAR
SKIES NEXT 24 PLUS HOURS FOR BELOW NORMAL TEMPERATURES WITH
MODERATE NE WINDS MONDAY AS LARGE EASTERN US STORM INTENSIFIES.
ENERGY APPROACHING PACIFIC NORTHWEST WILL ARRIVE LATE TUESDAY AND
WEDNESDAY WITH CHANCE OF LIGHT PRECIPITATION AHEAD OF NEXT
CANADIAN HIGH PRESSURE SYSTEM ARRIVING WEDNESDAY NIGHT.
&&
.SHORT TERM...
TONIGHT...WILL HOIST A FREEZE WARNING FROM 08-13Z (3 TO 8 AM) FOR
NORTHEAST 1/4 OF AREA AS LOWS WITH MOSTLY CLEAR TO CLEAR SKIES TO
SETTLE AROUND 32F FOR SEVERAL HOURS. PATCHY FROST ALSO ADDED BUT
SHOULD NOT BE WIDESPREAD ATTM WITH WINDS OF 2 TO 5 MPH ENOUGH TO
LIMIT FROST MOST LOCATIONS. CENTRAL AND SW SECTIONS OF THE AREA
SHOULD HAVE MINS IN THE MIDDLE 30S.
MONDAY...MOSTLY SUNNY WITH A MODERATE AMOUNT OF FAIR WEATHER CUMULUS
CLOUD FORMATION FROM 10 AM TO 5 PM. NORTHEAST WINDS WITH GOOD
MIXING AND DECENT GRADIENT FROM VERY STRONG EASTERN US STORM TO
INCREASE TO 10 TO 20 MPH WITH SOME GUSTS TO AROUND 25+ MPH IN EAST
AND SOUTHEAST SECTIONS. THIS MIXING WITH APRIL SUNSHINE SHOULD
RESULT IN HIGHS A BIT HIGHER THAN GUIDANCE WITH UPPER 50S FAR NE
PORTIONS TO THE LOWER 60S ELSEWHERE. NICHOLS
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
THE LONGER RANGE STARTS OUT QUIET BUT IS FILLED WITH UNCERTAINTY.
DEEPLY AMPLIFIED UPPER FLOW OVER THE CENTRAL US WITH THE SURFACE
RIDGE FINALLY SLIDING OFF TO THE EAST LATE TUESDAY. ANOTHER COLD
FRONT THEN POISED TO APPROACH THE CWFA WEDNESDAY. MODELS VARY
GREATLY IN THE TIMING OF THE FRONT...WITH THE SREF BRINGING IT
THROUGH MIDDAY WEDNESDAY BUT MOST OTHERS HOLDING OFF UNTIL THE
EVENING. CONFIDENCE IS LOW IN TIMING OF ANY SMALLER SCALE FEATURES
FROM WEDNESDAY ON... MAINLY DUE TO THE PROGGED EVOLUTION OF THE LONG
WAVE PATTERN.
WILL KEEP CHANCE POPS FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT FOR
THE FORECAST FROPA IN NORTHWEST FLOW...AND HOPE TO NARROW DOWN THE
TIMING OF BEST PRECIP CHANCES IN LATER RUNS.
FRONT IS FOLLOWED BY ANOTHER SHOT OF COLD AIR AS THE POLAR RIDGE
GRAZES THE AREA...AND THURSDAY NIGHT LOOKS LIKE THE COLDEST NIGHT
IN THE LONGER RANGE PORTION OF THE FORECAST WITH MIN TEMPS AGAIN IN
THE 30S ACROSS MUCH OF THE AREA.
THE MODELS ARE REASONABLY CONSISTENT IN DEPICTING AN OVERALL PATTERN
SHIFT TO SOUTHWESTERLY BY DAY 7. HOWEVER...EXPECT THEY ARE TOO FAST
IN THE EVOLUTION AND FRIDAY MAY WELL BE DRY. WILL KEEP LOW POPS FOR
FRIDAY FOR NOW BUT THIS BEARS WATCH.
LOOKING AT THE WEEKEND WILL NEED CHANCE POPS THROUGH THE REMAINDER
OF THE LONG RANGE AS UPPER FLOW CONTINUES TO SHIFT TO SOUTHWESTERLY
WITH A DIGGING TROUGH OVER THE WESTERN US AND THE SLOW-TO-MOVE DEEP
EAST COAST TROUGH HAMPERING THE PROGRESSION OF THE UPPER PATTERN.
NET RESULT WILL BE A WET WEEKEND WITH THE UPPER RIDGE JUST TO OUR
EAST AND LOTS OF ENERGY EJECTING OUT OF THE SW. DMD
&&
.AVIATION...
CLEAR TO MOSTLY CLEAR CONDITIONS WILL PERSIST ALONG WITH VFR
VISIBILITIES THROUGH AT LEAST 24/06Z. HIGH PRESSURE FROM ONTARIO WILL
CONTINUE TO BRING COOL AIR INTO THE AREA. LIGHT NE WINDS TONIGHT
WILL INCREASE TO 10 TO 20+ MPH LATE MORNING THROUGH MONDAY AFTERNOON.
SOME SCT-BKN COVERAGE OF FAIR WEATHER CUMULUS CLOUDS WITH BASES 4-6K
AGL EXPECTED FOR SEVERAL HOURS MID DAY MONDAY. NICHOLS
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 3 AM TO 8 AM CDT MONDAY FOR CLINTON-DUBUQUE-
JACKSON.
IL...FREEZE WARNING FROM 3 AM TO 8 AM CDT MONDAY FOR BUREAU-CARROLL-
JO DAVIESS-PUTNAM-STEPHENSON-WHITESIDE.
MO...NONE.
&&
NICHOLS/DMDHazardous weather outlook, Apr 22, 5:00 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN APR 22 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS RETURN TO THE FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AND AGAIN ON SATURDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Freeze Warnings in Illinois, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.